m+Medelevator.RU
← Поиск публикаций
Cureus · 2024

Atypical Antipsychotic-Induced Tardive Dyskinesia in a Middle-Aged Schizophrenic Patient: A Case Report.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Mulla Walaa E

Аннотация

Tardive dyskinesia (TD) is a potentially irreversible movement disorder characterized by involuntary, repetitive movements, most commonly affecting the face, tongue, and extremities. It is primarily associated with the long-term use of first-generation (typical) antipsychotics but can also occur with second-generation (atypical) antipsychotics such as aripiprazole. Despite its lower risk profile, aripiprazole can induce TD, as illustrated by a 45-year-old woman with schizophrenia who developed severe involuntary movements after five years of stable treatment with this medication. Her symptoms, including facial grimacing and choreiform movements, were assessed using the Abnormal Involuntary Movement Scale (AIMS), scoring 18, indicative of moderate to severe TD. Following a switch to clozapine and the addition of valbenazine, a VMAT2 inhibitor, the patient experienced significant symptom reduction and improved quality of life. This case emphasizes the need for ongoing monitoring of TD in patients on long-term antipsychotic therapy, even with atypical agents. Effective management strategies, including medication adjustment and the use of VMAT2 inhibitors, are crucial for optimizing patient outcomes and quality of life. Continued research is needed to better understand and address TD in clinical practice.